Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Conditional weak compactness in vector-valued function spaces


Author: Marian Nowak
Journal: Proc. Amer. Math. Soc. 129 (2001), 2947-2953
MSC (2000): Primary 46B25, 46E40
Published electronically: April 17, 2001
MathSciNet review: 1840098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $E$ be an ideal of $L^{0}$ over a $\sigma $-finite measure space $(\Omega ,\Sigma ,\mu )$ and let $E^{\prime }$ be the Köthe dual of $E$ with $\hbox {supp}\,E^{\prime }=\Omega $. Let $(X,\Vert\cdot \Vert _{X})$ be a real Banach space, and $X^{*}$ the topological dual of $X$. Let $E(X)$ be a subspace of the space $L^{0}(X)$ of equivalence classes of strongly measurable functions $f\colon \, \Omega \to X$ and consisting of all those $f\in L^{0}(X)$ for which the scalar function $\Vert f(\cdot )\Vert _{X}$ belongs to $E$. For a subset $H$ of $E(X)$ for which the set $\{\Vert f(\cdot )\Vert _{X}\colon \, f\in H\}$ is $\sigma (E,E^{\prime })$-bounded the following statement is equivalent to conditional $\sigma (E(X),E^{\prime }(X^{*}))$-compactness: the set $\{\Vert f(\cdot )\Vert _{X}\colon \, f\in H\}$ is conditionally $\sigma (E,E^{\prime })$-compact and $\{\int _{A} f(\omega )d\mu \colon \, f\in H\}$ is a conditionally weakly compact subset of $X$ for each $A\in \Sigma $, $\mu(A)<\infty$ with $\chi _{A}\in E^{\prime }$. Applications to Orlicz-Bochner spaces are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B25, 46E40

Retrieve articles in all journals with MSC (2000): 46B25, 46E40


Additional Information

Marian Nowak
Affiliation: Institute of Mathematics, T. Kotarbiński Pedagogical University, Pl. Słowiański 9, 65–069 Zielona Góra, Poland
Email: mnowa@lord.wsp.zgora.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06064-6
PII: S 0002-9939(01)06064-6
Keywords: Conditional weak compactness, vector valued function spaces
Received by editor(s): July 6, 1998
Received by editor(s) in revised form: February 14, 2000
Published electronically: April 17, 2001
Communicated by: Dale Alspach
Article copyright: © Copyright 2001 American Mathematical Society